MAUDE Adverse Event Report: COOK INC TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device brand name: turbo-ject over-the-wire single lumen peripherally inserted central venous catheter set.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that the picc line broke at the junction between the catheter and the hub, which necessitated an additional procedure.The details regarding the additional procedure were not supplied.No further complications were reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of device history record, documentation, specifications, complaint history, instructions for use (ifu) and visual inspection was conducted during on the returned product during the investigation.The complaint device was returned for investigation and analysis; a visual examination noted the clear tubing is partially separated from the purple hub.The turbo-ject over-the-wire single lumen peripherally inserted central venous catheter is shipped with instructions for use which clearly state the proper warnings, precautions, and instructions for use with each device.Specifically; ¿extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow.Failure to ensure patency of the catheter lumen prior to injection may result in catheter failure¿.A thorough review of the device history record did not observe any non-conformances that may have contributed to this incident associated with the complaint lot number.Also, a complaint history search for similar complaints revealed this to be the only reported complaint associated with the complaint lot number.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A definitive root cause could not be determined, however; based on the provided information and evaluation of the returned device, the actual root cause is deemed to be; ¿inconclusive¿.We will notify the appropriate personnel and continue to monitor for similar complaints.Measures have been previously initiated to address this issue.

Brand Name
TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6824596
Report Number1820334-2017-02542
Device Sequence Number1408068
Product Code LJS
UDI-Device Identifier00827002558847
UDI-Public(01)00827002558847(17)180525(10)6916891
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-OTW-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer10/17/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;